| Model Number |
5CN70A |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Codes |
Dyspnea (1816); Unintended Extubation (4564)
| Date of Event |
01/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the doctor came to replace the old unit when the patient's relative reported three things; leak from the ventilator, which normally had vt of 500-550, and with the post-insertion of the trach it dropped to vt of 200-250.In addition, the nurse has checked the pilot balloon, and it seemed the cuff was empty.Also, the patient experienced grunting noises (respiration).The patient's relative has inflated the cuff every 2-3 hours.The doctor has replaced the cannula with the same one (same lot), yet before inserting the trach, he has pre-tested the cuff, and it was working properly.3-4 hours later, the issue of leaks and symptoms appeared as if the cuff had been deflated again.The patient stated that with the new trach, there was difficulty breathing.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during use, the doctor came to replace the old unit when the family spotted three things following the replacement.One was a leak from the ventilator, which normally had vt of 500-550 where post-insertion of the trach dropped it to vt of 200-250.In addition, the nurse checked the pilot balloon, and it seemed the cuff was empty.Also, the patient experienced grunting noises (respiration).The family inflated the cuff every 2-3 hours.The doctor replaced the cannula with one of the same lot.Before inserting the trach, the doctor pre-tested the cuff to see if it was working properly, and so it did.And again, 3-4 hours later, the issue of leaks and symptoms appeared as if the cuff had been deflated again.The patient stated that with the trach, there was difficulty breathing.The device was replaced with a different device with no further issues.